I have been on and off prozac for 4 years and i now am experiencing heartburn. I take 20mg at night because it makes me dizzy but i dont get the heartburn until the afternoon the next day. I was wondering is it safe to take ranitidine 150mg effervescent? I took it all the time when needed before being back on prozac and it works i was wondering does it cause any side affect?
Are you prescribed Zantac? Or, are you talking about the OTC preparation? Zantac is a very safe medication, it probably wouldn't be an issue for you to try it...run it by your doc first.
These meds can cause all kinds of GI Upset, so it could very well be the Prozac. Have you ever been diagnosed with GERD? Have you ever just tried taking a few Tums? That may work also. Tums can be very effective, and they are completely safe.
Make sure you are taking the Prozac as prescribed. I'm not sure why you've been "on and off" the Prozac, but that kind of pattern can lead to difficulties in tolerating the med...it can increase side effects, and decrease the efficacy. So, my advice is to just stick with it...take it regularly, as prescribed.
I went off because i thought i could handle not being on it. I was prescribed after my dad passed and felt "better" after 6 months but low and behold 4 years later i am back on. It isn't zantac but it is the same ingredient you drop it in a half cup water and it foams up and you quickly drink it. It is OTC. If zantac is safe this should be too. Thanks so much. Also i read that taking any antacid like tums and rolaids can have a reaction with the prozac. Is this true i was too scared to try Tums.
Rantidine IS Zantac, that's the generic name. If you were taking it before, it would be fine to take. I've never heard of a contraindication between Tums and Prozac, but again, if the Zantac works, then stick with that.
Let your doc know about the heartburn too. Sometimes it can indicate something like an ulcer.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.